MAUDE Adverse Event Report: COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G16035
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported prior to a kidney transplant procedure, the sof-flex pediatric double pigtail ureteral stent had a 3-4 mm longitudinal crack/ at the end of the stent.There was no patient contact with the device.No adverse effects or consequences were reported to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection of the returned device was performed.A review of complaint history, the device history record, quality control data, and specifications was also conducted.One open package labeled rpn 039712-r and lot number ns8314292 was received.One 6fr 26cm stent was received.The tether has been removed from the stent and it was not returned.The proximal coil was torn starting at the first side port and continued through the end of the stent.The braided tether for repositioning and removal of the device is located on the proximal pigtail of the stent.The tether has been pulled out of the stent causing the material to tear.A review of the device history record found there were no non-conformances noted.A review of complaint history revealed this complaint to be the only complaint associated with the complaint device lot number ns8314292.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.Based on the information provided the definitive root cause is related to product use or handling.The product received excessive pressure.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7126815
Report Number1820334-2017-04173
Device Sequence Number13962340
Product Code FAD
UDI-Device Identifier00827002160354
UDI-Public(01)00827002160354(17)201023(10)NS8314292
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberG16035
Device Catalogue Number039712-R
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1